Ask Health Experts and Get Answers to Your Health Question ASAP
Hi. My name isXXXXX male...
Hi. My name isXXXXX male and I'm 31 years old. I have problem which developed around 2 years ago. I was on many antibiotics for like at least 1.5 year if not longer (many different names and strengths ). This was caused by the sinuses infection. Ultimately it has been resolved with 2 endoscopic operations. Now during that time I have developed itchy hands and feet's. Additionally a small tiny red dots appeared on top of the hand and on the palm. They are not raised, they are flat. They are itchy and when you scratch they expand. I haven't been on any antibiotic for 7 months now (last one was Bactroban -nasal ointment). I started to treat it on my own with antihistamines. The itchiness then was gone for the time the antihistamine was working, and for 1.5 year I have't seen any dots. They came back now and the antihistamine has lost its effectiveness as the itchiness persist despite I'm taking cetrizin (I tried few allergy tabs and only cetrizin works/worked). I was as well on appointment with allergy specialist. He has done me few test,put some drops on my skin sort of liquid and has determined I have skin dermographism. I have pictures of those dots on hands if you require. Please help!!
Welcome and thanks for your question I am Dr. German I would be here to help you and give you all the assistance you need until you are satisfied, this is a basically a long term condition what you have. It is not dangerous but it is really uncomfortable . If the antiallergic medication is not working for you right now . There are other choices , many of them have proved to be really effective .
These therapies could be provided by a Dermatologist, so you will need to contact a Dermatologist in your area like :
1- A medication called Omalizumab , this medication is injected subcutaneously , it is basically an IgE monoclonal antibody , your condition is triggered by a Mastocyte cell reaction ( these cells release IgE and histamine ). Some patients experience complete relief with only one injection, others need multiple injections.
2- Phototherapy or light therapy is other good option , by itself or combined with Psoralen ( a medication taken by mouth ).
In the meantime , You could continue taking Cetirizine ( Zyrtec ) , you should also apply a Calamine lotion ( you could get this product over the counter ) or an hydrocortisone cream .
Avoid taking warm baths, do not use itchy clothing material ,drink a lot of water , do not scratch and use an hydrating cream like Shea Butter cream.
If you need any additional information I will be happy to continue further and assist you until you are completely satisfied . Good luck to you and have a good day !
Please leave a positive feedback ( click on excellent or good service ) if you are satisfied with my answer.
Hi. Thank you for the initial information. Does this condition have a name?
Additionally the very hot water relives the itchiness of the palms so the hot water helps and a lot for short period.
I have read a bit about mast cells and I have connected something. I have been prescribed a toothpaste with fluoride (the content of fluoride is to high to sell it without prescription) and it was 2 months ago. At the same time the itchiness started getting worse altogether with the red dots. I have stopped that tooth paste last week. Could this be one of the reasons? Do you think the condition will loose some of its strength and becomes less "annoying"?
The treatment with injections is not something I would want to take. I have veracious veins and Omalizumab have a record of worsening the circulation diseases....
The phototerapy,... well I'm white like snow, therefore Psoralen I think would be not a good option as I used in past suntanning accelerators and it burned me badly (so skin cancers etc. are not worth it).
Are there any other treatments available?